Viewer Comments: Atrial Flutter - Symptoms

Patient Comments & Reviews

The eMedicineHealth doctors ask about Atrial Flutter:

Atrial Flutter - Symptoms

For atrial flutter, what were the symptoms and signs you experienced?

Anonymously share your comment to help others.Patient Discussions FAQs

Comment from: me2, 25-34 Female (Patient) Published: February 18

I was at work and I am a nurse. I felt faint my hands went numb my vision became blurry and I started sweating and shaking and could feel that my heart was not beating right. My nurse manager hooked me up to the defaulter to get an ekg reading and immediately had me wheeled to the ER. Upon arrival I was hooked up to a heart monitor and I was having atrial flutters. Mystery solved. I am now set to have a halter monitor next week with follow up care and was placed on a beta blocker, I am only 30 and this has scared me to death. At first I thought low blood sugar boy was I wrong. Now I guess I just have to wait and see what is going to happen now.

Comment from: 55-64 Female (Patient) Published: August 27

I wore the kings heart monitor. At the beginning my blood pressure was 150 and pulse 166, then another reading was 168 and pulse 150. The heart monitor people called an ambulance. Results: Fluttering; sinus rhythm; tachycardia; PVC; atrial fibrillation and heart out of rhythm. The heart doctor put me on Diltiazem 180mg twice a day; Coumadin 5mg every other day and 2.5 the other days; amiodarone 200mg a day. The last AF, I got very week and felt like fainting, so that's when he upped my medicine. I was getting very sick at my stomach with the amiodarone so now I only take a half. Now my feet and ankles are swelling and has been for awhile; my heart doctor didn't seem concerned, but I am very concerned. I will call. I have read that Diltiazem can cause legs to swell. If I still have AFib in 6 months, my doctor wants to do the TEE and I'm a little concerned about that. I had rheumatic fever as a child and prolapse mitral valve.

Comment from: YamaBlonde, 55-64 Female (Patient) Published: August 27

My 1st AF episode was, just prior to an upcoming (very) stressful event. I had only a few episodes over several years, at one point more than 2 years between episodes. Then I had 5, longer-lasting episodes within 7 weeks. I was a wreck, mostly from fear. I had an aortic valve replacement in January, hoping it would stop the AF (doctors told me it was unrelated), which it was not. I was, at one point however, without any AF for 10 months, so docs took me off warfarin. An AF episode happened 3 months after discontinuing blood thinners, and back on warfarin. I am now taking a beta blocker. With more frequent AF now (only 1 week between some episodes), my beta blocker has been doubled. I am terrified of ablation, but I guess that will be the next option. I was taking amiodarone for 7 months, prior to the valve replacement, but doctors say it isn't a long term solution.

Comment from: Silverqueen, 55-64 Female (Patient) Published: March 23

I have an implantable loop recorder implanted just below the skin on top of my left breast. Since October 2015, this device has confirmed those 'weird' heart flip flops, tachycardia, etc., and now it appears cardiac ablation might be my best option.

Comment from: peddro, 55-64 Male (Patient) Published: September 11

I have lone atrial flutter. It was very scary, but now I am ok. I have tried all kinds of medicines which in most cases have quite unpleasant side effects.

Comment from: Tinker, 55-64 Male (Patient) Published: March 05

I experienced no symptoms at all. I went to my new doctor. She wanted to run an EKG, and it showed atrial flutter, so she sent me to a heart specialist. I had cardioversion which got me back to normal rhythm. Lately, I've had no problems at all. I started on Warfarin, and I didn't get stabilized on Warfarin for 6 months or so.

Comment from: Phoenix, Ariz., 55-64 Male (Patient) Published: July 02

On May 28, 2011, I experienced an episode of AF for the first time. It happened while I was attending an outside graduation event in the sweltering heat of Arizona. When the situation occurred I felt faint and almost passed out. Luckily a nurse was on board who took my pulse and blood pressure and immediately called for an ambulance. I was hospitalized and diagnosed with AF, with a heart rate of 190. I was put on medication through an IV to bring down my heart rate to no avail. I eventually had a cardioversion procedure that corrected the problem---I thought.

Comment from: 55-64 Female (Patient) Published: April 02

I stood up and felt strange. I went to bathroom and felt like I couldn't breathe and that I was going to faint. I had to fight to hang on. When I got back to office down hall, I couldn't breathe. My heart was racing and beating fast and irregular. My pulse was 110. I went to ER where they ran tests.

Must Read Articles Related to Atrial Flutter

Heart Rhythm Disorders (Arrhythmias)
Heart Rhythm Disorders Heart rhythm disorders are conditions that causes changes in the normal heartbeat. These disorders, collectively known as arrhythmia, may be caused by abnormali...learn more >>
Palpitations
Palpitations Palpitations is a term that describes the feeling that occurs when an individual can feel an abnormality in the normal beating of their heart. There are several...learn more >>

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.

Patient Comments & Reviews

The eMedicineHealth doctors ask about Atrial Flutter:

Atrial Flutter - Treatment

What treatment has been effective for your atrial flutter?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Atrial Fibrillation Slideshow


Medical Dictionary